MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS11.5-50B235
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact event/explant date is unknown but reported to be in (b)(6) 2021.The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any relevant additional information has been provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail separated at the junction during an explantation procedure.No patient adverse event was reported.No additional information is available.
 
Additional Manufacturer Narrative
Corrected additional data.
 
Event or Problem Description
Additional information was provided.
 
Event or Problem Description
No new information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the returned nail was observed and the anti-rotation lug was disengaged from the housing tube which confirmed the reported failure.The barbs of the anti-rotation lug and the anti-rotation feature on the inside of the housing tube had some damage, likely from the disengagement which occurred during the removal of the device.The work order was reviewed and confirmed the device passed all inspections per the acceptance tests.The manufacturing x-ray image showed the anti-rotation lug (crown) was seated properly in the housing body.The device was properly manufactured and inspected per the work order.The probable root cause for the disengagement of the anti-rotation lug from the housing body is due the high forces acting on the nail during explantation.It should also be noted that the explantation of the nail was performed after its expiration date.Device records review: a review of device history records for the returned unit confirmed that it met all the required quality inspections prior to release.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11785633
Report Number3006179046-2021-00270
Device Sequence Number3909444
Product Code HSB
UDI-Device Identifier00887517950819
UDI-Public887517950819
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS11.5-50B235
Device Lot Number9012910AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/19/2021
10/22/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/19/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1